Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 43, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 4, 2018, 5:54 AM CST for Vermilion Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2018, 5:54 AM CST (11:54 UTC)
- Expired
- Nov 4, 2018, 6:30 AM CST
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WFUS54 KLCH 041154
TORLCH
LAC113-041230-
/O.NEW.KLCH.TO.W.0043.181104T1154Z-181104T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
554 AM CST SUN NOV 4 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
South central Vermilion Parish in southwestern Louisiana...
* Until 630 AM CST.
* At 554 AM CST, a severe thunderstorm capable of producing a tornado
was located near Pecan Island, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Vermilion Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2968 9241 2984 9226 2975 9220 2975 9221
2973 9220 2972 9219 2965 9238
TIME...MOT...LOC 1154Z 233DEG 19KT 2968 9237
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 4, 5:50 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 4, 5:50 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 550 AM CST Sun Nov 4 2018 .DISCUSSION... For 12z TAF issuance. && .AVIATION... Main issues this morning included timing out frontal convection expected to sweep through the area this morning, as well as what to do with pre-frontal showers/storms which have been increasing in coverage across swrn/s-cntl LA past hour. All precip should eventually be swept out of the area by the cool front during the afternoon, at which time conditions should be quiet into the overnight. Did insert some fog for late in the forecast period as boundary layer moisture is progged to be sufficient for development along with a good trapping inversion. 25 && .PREV DISCUSSION... /issued 312 AM CST Sun Nov 4 2018/ DISCUSSION...A cold front is advancing southeast through East Texas this morning. A line of storms is along the boundary while scattered showers are ahead of it. Aloft a short wave is quickly moving east across the southern plains, and another disturbance is moving into the Pacific Northwest. Ahead of the front this morning moisture continues to increase while lift is also increasing. Shear is expected to remain good this morning while the frontal boundary pushes through, however instability will be modest. This will set the stage for scattered to numerous storms with a marginal risk for severe weather. Gusty winds will be the main threat, however an isolated tornado can not be ruled out as well. A brief dry period will follow tonight, however rain chances will again increase Monday ahead of the disturbance that is currently over the Pacific Northwest. This stronger short wave will sweep across Plains and mid-Mississippi Valley Monday afternoon through Tuesday morning, however much like the first disturbance instability looks somewhat limited locally, but with that said, there should be enough forcing to allow for scattered storms with the possibility of an isolated severe storm. The frontal boundary associated with the second short wave may not push all the way through keeping at least a slight chance of rain in the forecast until the next stronger front passes Thursday. Cooler temperatures are expected for next weekend. Marine...Winds are decreasing across the coastal waters as the pressure gradient relaxes this morning. Light to moderate winds are expected outside of storms through mid week. A strong cold front will sweep through the area late in the week with a strong offshore flow expected. && .PRELIMINARY POINT TEMPS/POPS... AEX 72 56 81 61 / 90 0 30 50 LCH 74 62 81 68 / 90 0 20 30 LFT 76 63 82 67 / 90 10 20 40 BPT 75 63 81 68 / 90 0 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Nov 4, 3:19 AM CST, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 319 AM CST Sun Nov 4 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-050930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 319 AM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Locally heavy rainfall, occasional cloud to ground lightning, and gusty winds will be possible today with numerous thunderstorms along a cold front. There is also an outside chance of an isolated tornado over South Louisiana. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another front will move across Monday night and early Tuesday. Scattered showers or thunderstorms will be possible ahead of the front. If thunderstorms can develop, they may produce strong gusty winds, hail, frequent cloud to ground lightning, and brief heavy rainfall. The Storm Prediction Center has outlined portions of central Louisiana in a Slight Risk for severe storms and the remainder of the forecast area in a Marginal Risk. Finally, another cold front is expected on late Thursday or early Friday. Showers and thunderstorms are expected ahead of the front. Some of the storms could again produce gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-050930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 319 AM CST Sun Nov 4 2018 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Numerous showers and a few thunderstorms are expected with a weak cold front today. Some of these storms may produce strong gusty winds, and an isolated waterspout can not be ruled out. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and storms can be expected again early Tuesday with another weak cold front. Yet another front will bring showers and thunderstorms on late Thursday or early Friday. Some of these storms will produce gusty winds and frequent cloud to water lightning. Behind the front, strong and gusty north winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Nov 4, 5:42 AM CST, 12 minutes before
Special Weather Statement National Weather Service Lake Charles LA 542 AM CST SUN NOV 4 2018 LAZ043-041215- Acadia LA- 542 AM CST SUN NOV 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ACADIA PARISH UNTIL 615 AM CST... At 542 AM CST, Doppler radar was tracking a strong thunderstorm over Iota, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eunice, Iota, Mowata and Maxie. LAT...LON 3024 9253 3034 9260 3048 9244 3030 9228 TIME...MOT...LOC 1142Z 237DEG 24KT 3033 9250 Tingler
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 5:17 AM CST | Tornado Warning | LCH | Vermilion | 28 min |
| Nov 4, 5:42 AM CST | Special Weather Statement | LCH | Acadia | 33 min |
| Nov 4, 7:32 AM CST | Areal Flood Advisory | LCH | Vermilion | 118 min |
| Nov 4, 8:26 AM CST | Special Marine Warning | LCH | 49 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.